Alert archive / Indiana / Flash Flood Warnings in 2012
Flash Flood Warning 14, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 16, 2012, 10:19 PM CDT for Iroquois County, Kankakee County, Illinois; 4 counties in Indiana. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 17, 2012, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iroquois County, IL, Kankakee County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 66 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:36 PM CDT | HEAVY RAIN 2.13 | 3 Nw De Motte, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
877
WGUS53 KLOT 170319
FFWLOT
ILC075-091-INC073-089-111-127-170700-
/O.NEW.KLOT.FF.W.0014.120617T0319Z-120617T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN JASPER COUNTY IN NORTHWEST INDIANA...
NORTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
SOUTHERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN LAKE COUNTY IN NORTHWEST INDIANA...
SOUTHERN PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 200 AM CDT
* AT 1014 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
TRAINED SPOTTERS HAVE REPORTED 4 TO 5 INCHES OF RAINFALL OVER
PORTIONS OF SOUTHERN KANKAKEE COUNTY AND DOPPLER RADAR HAS
INDICATED RAINFALL AMOUNTS IN EXCESS OF 4 INCHES. MORE
THUNDERSTORMS MOVING INTO THE AREA WILL BRING ADDITIONAL HEAVY
RAINFALL OVER THE NEXT FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
GROVE...CONRAD...DE MOTTE...DUNNS BRIDGE...ENOS...FAIR OAKS...
FOREST CITY...HEBRON...LAKE VILLAGE...LOWELL...MALDEN...PEMBROKE...
ROSELAWN...SUMAVA RESORTS...THAYER...ASHKUM...CHEBANSE...CLIFTON...
HERSCHER...HOPKINS PARK...KOUTS AND ST. ANNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4083 8813 4109 8813 4110 8799 4103 8781
4111 8754 4128 8754 4145 8693 4115 8693
$$
KREIN2 follow-up statements
694
WGUS73 KLOT 170444
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1144 PM CDT SAT JUN 16 2012
ILC075-091-INC073-089-111-127-170700-
/O.CON.KLOT.FF.W.0014.000000T0000Z-120617T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
1144 PM CDT SAT JUN 16 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN LAKE...NORTHERN
JASPER...NORTHERN NEWTON...SOUTHERN PORTER...NORTHERN IROQUOIS AND
SOUTHERN KANKAKEE COUNTIES UNTIL 200 AM CDT...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA...WITH
RADAR ESTIMATES OF 4 TO 5 INCHES OVER THE AREA. AN ADDITIONAL 1 TO
2 INCHES OF RAINFALL IS POSSIBLE OVER THE NEXT FEW HOURS AS MORE
SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
GROVE...CONRAD...DE MOTTE...DUNNS BRIDGE...FAIR OAKS...FOREST CITY...
HEBRON...LAKE VILLAGE...LOWELL...MALDEN...PEMBROKE...ROSELAWN...
SUMAVA RESORTS...THAYER...CHEBANSE...CLIFTON...HERSCHER...HOPKINS
PARK...KOUTS AND ST. ANNE.
LAW ENFORCEMENT OFFICIALS REPORT THAT EXTENSIVE FLASH FLOODING
CONTINUES OVER A LARGE PORTION OF THE AREA. MANY ROADS ARE
FLOODED CLOSED AND IMPASSIBLE WITH WATER RUSHING OVER THE ROADS IN
MANY CASES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4083 8813 4109 8813 4110 8799 4103 8781
4111 8754 4128 8754 4145 8693 4115 8693
$$
KREIN517
WGUS73 KLOT 170709
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
209 AM CDT SUN JUN 17 2012
ILC075-091-INC073-089-111-127-170724-
/O.EXP.KLOT.FF.W.0014.000000T0000Z-120617T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
209 AM CDT SUN JUN 17 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN LAKE...
NORTHERN JASPER...NORTHERN NEWTON...SOUTHERN PORTER...NORTHERN
IROQUOIS AND SOUTHERN KANKAKEE COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AN AREAL FLOOD WARNING IS NOW IN EFFECT UNTIL 800 AM CDT.
WHILE HEAVY RAIN HAS ENDED OVER THE WARNED AREA...EXCESS RUNOFF
CONTINUES. STREAMS AND CREEKS IN MUCH OF THE WARNED AREA WILL REMAIN
HIGH OR FLOODED THROUGH DAYBREAK. IF YOU ENCOUNTER FLOODING...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4083 8813 4109 8813 4110 8799 4103 8781
4111 8754 4128 8754 4145 8693 4115 8693
$$
MTFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:08 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 16, 10:08 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1008 PM CDT SAT JUN 16 2012
.MESOSCALE DISCUSSION...
947 PM CDT
HAVE CLEARED ABOUT THE NORTHERN HALF OF THE CWA FROM SEVERE
THUNDERSTORM WATCH. OBJECTIVE ANALYSIS AS WELL AS RADAR/SATELLITE
IMAGERY SUGGEST THAT SUFFICIENT CINH IS IN PLACE TO PREVENT SEVERE
THUNDERSTORM DEVELOPMENT NORTH OF I-80. HAVE OPTED TO LEAVE COOK
COUNTY IN THE WATCH SINCE SOME STRONGER CELLS IN NORTHWEST WILL
COUNTY WILL BE MOVING THROUGH IN THE NEXT 30-60 MINS. FARTHER
SOUTH OVER SOUTHERN PORTIONS OF THE CWA THE SEVERE THREAT ALSO
APPEARS TO BE DIMINISHING AS PREVIOUS STORMS AND OUTFLOW HAVE
LIKELY RESULTED IN MORE STABLE CONDITIONS. WILL HANG ON TO THE
SEVERE THUNDERSTORM WATCH FOR THESE AREAS THOUGH AS THERE IS STILL
SOME STRONG STORMS WITHIN THE LINE AND IT IS NOT OUT OF THE
QUESTION THAT THERE COULD BE SOME RE-INTENSIFICATION. IF CLOUD
TOPS CONTINUE TO COOL AND STORMS CONTINUE TO WEAKEN THEN THE
REMAINDER OF THE WATCH MAY BE ABLE TO BE CANCELLED EARLY.
IZZI
&&
.DISCUSSION...
330 PM CDT
A FEW AREAS OF CONCERN OVER THE COMING DAYS. THE FIRST WILL BE THE
POTENTIALLY SEVERE WEATHER THIS EVENING...FOLLOWED BY VERY HOT
WEATHER OPENING UP THE WORK WEEK. FOLLOWING THE SHOWERS AND
THUNDERSTORMS TONIGHT...THE NEXT CHANCE FOR PRECIPITATION WILL NOT
BE UNTIL LATER IN THE WEEK.
IN THE SHORT TERM...GOING THREAT FOR MORE OF AN EXPANDED
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE.
SYNOPTIC COLD FRONT WELL TO THE WEST AND ACROSS THE PLAINS AND
TIED TO A LOW LIFTING ACROSS CANADA IS SLOWLY SHIFTING TO THE
EAST. THIS FRONT WILL CONTINUE TO MOVE TOWARDS THE REGION
TONIGHT...BUT WEAKEN CONSIDERABLY BY THE TIME IT REACHES EASTERN
IOWA TONIGHT.
FOR THE IMMEDIATE AFTERNOON...SOUTHWESTERLY FLOW HAS ALLOWED A
RATHER LARGE SURGE OF MOISTURE TO BE TRANSPORTED ACROSS THE REGION.
OUTSIDE OF AREAS THAT SAW RAIN THIS MORNING...DEWPOINTS HAVE JUMPED
FROM AROUND 50 DEGREES TO THE MIDDLE AND UPPER 60S. FORECAST
SOUNDINGS NOT INDICATING MUCH DRY AIR TO IMPEDE THE CLIMB...AND
HAVE NUDGED DEWPOINTS UP ACROSS THE AREA. THE HIGHEST AXIS OF
INSTABILITY IS GENERALLY ANTICIPATED TO REMAIN SOUTH OF THE
AREA...AND CLOSER TO THE IOWA/ILLINOIS/MISSOURI JUNCTION...BUT
MUCAPE VALUES IN THE 1500 TO 2000 J/KG RANGE ARE STILL LIKELY
ACROSS THE EAST THIS AFTERNOON AND UP TO THE WI BORDER. OVERALL
SHEAR IS LOW...AND TIED CLOSER TO THE WAVE LIFTING ACROSS
WISCONSIN. GENERALLY EXPECTING THE SMALL...BUT EFFICIENT RAIN
PRODUCING SHOWERS AND THUNDER TO CONTINUE TO BUBBLE THIS AFTERNOON.
THE GREATEST CHANCES THROUGH AFTERNOON DO APPEAR TO BE EAST OF THE
I57 CORRIDOR...AND WEST OF I39.
THE PRIMARY FOCUS LATER THIS AFTERNOON AND INTO THE EVENING WILL BE
TIED TO A STRONG WAVE THAT IS SLIDING ACROSS THE MISSOURI AND IOWA
BORDER THIS AFTERNOON. PRESENTLY...SHOWER AND THUNDERSTORM CLUSTERS
ARE INCREASING IN OVERALL COVERAGE WITH AND AHEAD OF THIS FEATURE. THE
HIGHEST INSTABILITY AXIS IS WEST AND ACROSS THE MO/IA/IL BORDER
REGION...WITH RAP ANALYZED VALUES NEARING THE 3-4000 MARK. SHEAR
WILL INCREASE AS THE WAVE APPROACHES...AND THE CLUSTER OF STORMS
WILL INCREASE IN COVERAGE AS THEY SHIFT EAST...AND INTO A
SUPPORTIVE ENVIRONMENT. FORECAST SOUNDINGS AND MORNING RAOBS
SHOW A CONSIDERABLE INCREASE OF MOISTURE...WITH PWAT VALUES
JUMPING 2/3 TO 3/4 OF AN INCH ABOVE THEIR MORNING VALUES /AND
PEAKING AROUND THE 1.9 INCH RANGE. AS WAS SEEN EARLIER IN THE
DAY...IT DOES NOT TAKE MUCH FOR THESE STORMS TO PUT OUT A LOT OF
PRECIPITATION. THE LATEST HRRR HAS BEEN A DECENT PROXY FOR
COVERAGE AND TIMING...AND ANTICIPATE COVERAGE TO INCREASE FOR
ROCKFORD BEYOND THE 6P HOUR AND A FEW HOURS BEYOND FOR CHICAGO.
HEAVY RAIN IS THE BIGGEST THREAT WITH THESE STORMS...BUT SOME
POCKETS MAY CONTAIN SUB TO MARGINALLY SEVERE HAIL AND STRONG
WINDS ARE POSSIBLE...THOUGH DIURNALLY BY THE TIME THEY REACH THE
MAJORITY OF THE CWA...IT WILL BE GETTING INTO AN UNFAVORABLE TIME.
THE RAIN WILL BE WELCOME FOR MANY AREAS...BUT OVERALL DROUGHT
BUSTING ONES ARE NOT A LIKELIHOOD.
LONG TERM...THE JET ENGINE WILL TURN ON. THE COLD FRONT THAT IS
MARCHING EAST ACROSS THE MISSISSIPPI VALLEY TODAY WILL BASICALLY
WASH OUT AND ONLY DROP DEWPOINTS DOWN INTO THE LOWER 60S TO UPPER
50S...AND KEEP HIGH TEMPERATURES INTO THE 80S TOMORROW. BIG H8
THERMAL RIDGE WILL SLOWLY SHIFT EAST FROM THE PLAINS AND CLOSE TO
THE REGION...WARMING THE AREA BACK UP MONDAY. ENDED UP BUMPING UP HIGHS
FOR BOTH MONDAY AND TUESDAY TO BE INTO THE UPPER 90 RANGE /AND CAN
SEE A POSSIBLE 100 MARK SOMEWHERE ACROSS THE REGION/ IN THAT TIME.
NOT ONLY WILL IT BE HOT ON MONDAY...IT WILL BE INCREDIBLY WINDY.
FORECAST SOUNDINGS SHOW MIXED LAYER WINDS BREACHING THE 30KT
RANGE. THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL BE
ELEVATED...BUT SPECIFICS WILL BE FOLLOWED UP IN THE FIRE WEATHER
DISCUSSIONS THROUGH THE WEEKEND. THE 90S WILL CONTINUE THROUGH
WEDNESDAY...BEFORE A FRONT MOVES THROUGH THURSDAY AND COOLS OFF
THE AREA WITH THE NEXT CHANCE FOR SHOWERS AND STORMS.
SHEA
&&
.FIRE WEATHER...
515 PM CDT
HOT AND WINDY CONDITIONS MAY RESULT IN CRITICAL AND DANGEROUS
FIRE WEATHER CONDITIONS ON MONDAY.
FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING...INCREASING
DEWPOINTS ACROSS THE AREA WILL LIMIT MINIMUM RELATIVE HUMIDITY
VALUES TO 35 TO 40 PERCENT AS TEMPERATURES TOP OUT IN THE LOWER
90S. WINDS WILL OUT OF THE SOUTHWEST AT 10 TO 15 MPH...GUSTING
TO AROUND 20 MPH.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING WETTING RAIN TO
SOME LOCATIONS THROUGH EARLY THIS EVENING. THERE IS THE POTENTIAL
FOR ADDITIONAL THUNDERSTORMS THROUGH LATE THIS EVENING WHICH MAY
BRING SOME ADDITIONAL WETTING RAIN...AND SOME THUNDERSTORMS MAY
EVEN BRING SOME LOCALLY HEAVY RAINFALL.
WHILE RED FLAG CRITERIA WILL NOT BE REACHED TODAY...THE RECENT
VERY DRY CONDITIONS COMBINED WITH HIGH TEMPERATURES...MODESTLY
LOW DEW POINTS AND MODERATELY STRONG WINDS WILL RESULT IN ELEVATED
WILDFIRE DANGER.
A WEAK...COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND EARLY
SUNDAY MORNING...BRINGING SLIGHTLY COOLER AIR...WITH HIGHS IN THE
MID AND UPPER 80S.
MUCH WARMER AIR WILL RETURN MONDAY WITH SOUTHWEST WINDS GUSTING AS
HIGH AS 40 MPH. SOME QUESTION REMAINS AS TO HOW LOW DEWPOINTS MAY
MAY DROP MONDAY AFTERNOON IF DRIER AIR ALOFT MIXES DOWN TO THE
SURFACE. CURRENTLY...EXPECT THAT HIGH TEMPERATURES WILL BE IN THE
MIDDLE 90S. EVEN DEWPOINTS IN THE LOWER 60S WILL CAUSE RELATIVE
HUMIDITY VALUES TO DROP CLOSE TO 30 PERCENT OVER MUCH OF THE AREA
AND DEWPOINTS IN THE UPPER 50S WILL BRING RELATIVE HUMIDITY LEVELS
IN RED FLAG CRITERIA RANGE.
ANOTHER WILD CARD IS HOW RAINFALL OCCURRING THIS AFTERNOON AND HOW
MUCH ADDITIONAL RAINFALL THAT MAY OCCUR LATER THIS EVENING WILL
AFFECT FUEL MOISTURE LEVELS AS WELL AS SOIL MOISTURE LEVELS. THE
GREATER THE AMOUNT OF WIDESPREAD WETTING RAIN TODAY AND TONIGHT...
THE MORE LIKELY THAT RELATIVE HUMIDITY LEVELS WILL BE ABOVE RED
FLAG CRITERIA.
HOWEVER...EVEN IF RELATIVE HUMIDITY LEVELS ARE ABOVE RED FLAG
CRITERIA...THE EXPECTED TEMPERATURE AND WIND CONDITIONS COMBINED
WITH THE RECENT DRY CONDITIONS WILL ELEVATE THE FIRE DANGER...
ESPECIALLY FOR ANY AREAS THAT DO NOT RECEIVE MUCH WETTING RAINFALL
THIS EVENING AND TONIGHT AS FUEL MOISTURE WILL REMAIN QUITE LOW.
WHILE HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOWER AND
MID 90S FOR TUESDAY AND WEDNESDAY...DEW POINTS ARE EXPECTED TO
SIGNIFICANTLY INCREASE...PREVENTING MINIMUM RELATIVE HUMIDITY
VALUES FROM DROPPING TO CRITICAL LEVELS.
ANOTHER COLD FRONT WILL MOVE INTO THE AREA THURSDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. DAYTIME TEMPERATURES
WILL BE SOMEWHAT LOWER THURSDAY...AND SIGNIFICANTLY LOWER FRIDAY
WITH HIGHS IN THE UPPER 70S TO MID 80S.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* DURING THE EARLY OVERNIGHT PERIOD...THUNDERSTORMS AND GUSTY
WINDS. STRONGEST STORMS WITH LOW VSYBS AND STRONG WINDS EXPECTED
TO REMAIN SOUTH OF THE ORD/MDW TERMINALS.
* OVERNIGHT AFTER THE RAIN...POSSIBILITY OF SLIGHTLY REDUCED
VISIBILITIES.
LENNING
//DISCUSSION...UPDATED 00Z...
TSRA DEVELOPING IN THE VC OF I-80 SHOULD CONTINUE TO FILL IN ALONG
EAST-WEST LINE WITH THIS LINE LIKELY TO DRIFT SLOWLY NORTHWARD
TOWARD CHGO METRO TERMINALS THIS EVENING. ADDITIONAL NORTH-SOUTH
LINE OF TSRA OVER WESTERN ILLINOIS LIKELY TO CONTINUE EAST ACROSS
NORTHERN ILLINOIS AND LIKELY REACH TERMINALS JUST AFTER 0300Z AT
CHGO AND A BIT EARLIER AT RFD. IN THE WAKE OF THE TSRA LOOK FOR
WINDS TO VRB FOR A WHILE BEFORE LOCKING IN MORE W/NW LATE TONIGHT
INTO SUNDAY. CURRENT INDICATIONS ARE THAT WINDS SHOULD BE STRONG
ENOUGH SUNDAY TO PREVENT LAKE BREEZE FROM MAKING IT INTO ORD/MDW.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* MEDIUM TO HIGH CONFIDENCE IN REMAINING VFR EXCEPT PERHAPS FOR
BRIEF PERIODS.
* MEDIUM TO LOW CONFIDENCE IN POSSIBLE REDUCED VSBYS OVERNIGHT.
LENNING
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...VFR. SSW WINDS G35KT. VERY HOT/HIGH DENSITY ALTITUDE.
TUESDAY AND WEDNESDAY...VFR. VERY HOT/HIGH DENSITY ALTITUDE.
THURSDAY AND FRIDAY...CHC TSRA...OTHERWISE VFR.
IZZI
&&
.MARINE...
156 PM CDT
AN ACTIVE WEATHER PATTERN ACROSS THE NORTHERN UNITED STATES WILL
PRODUCE SEVERAL LOW PRESSURE SYSTEMS INTO NEXT WEEK...EACH OF THESE
LOWS ARE EXPECTED TO TRACK FROM THE PLAINS ACROSS THE UPPER
MISSISSIPPI VALLEY AND INTO ONTARIO. THESE SYSTEMS WILL PRODUCE
PERIODS OF STRONGER SOUTHERLY WINDS ACROSS THE LAKE. HOWEVER...THE MAIN
CONCERNS ACROSS THE LAKE WILL BE ON MONDAY AS A STRONG PRESSURE
GRADIENT SETS UP. THIS WILL LIKELY SUPPORT A PERIOD OF 30 KT
SOUTHERLY WINDS ON MONDAY INTO MONDAY NIGHT. THERE IS ALSO A
POTENTIAL FOR SOME GALE FORCE GUSTS...ESPECIALLY ACROSS THE
ILLINOIS AND INDIANA NEAR SHORES. STRONG GUSTS UP AROUND 35 KT ARE
POSSIBLE OVER THE LAND AREAS OF NORTHERN ILLINOIS...AND DUE TO
THE EXPECTED OFFSHORE COMPONENT TO THE FLOW...THESE WIND GUSTS
COULD EASILY AFFECT THE NEAR SHORE WATERS.
SOUTH TO SOUTHWESTERLY WINDS SHOULD CONTINUE AROUND 15 TO 25 KT
THROUGH THE MIDDLE OF NEXT WEEK AS WE REMAIN TO THE EAST OF LOW
PRESSURE ACROSS THE PLAINS AND UPPER MIDWEST.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 2 AM SUNDAY.
&&Hazardous weather outlook, Jun 16, 5:26 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 526 PM CDT SAT JUN 16 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 172230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 526 PM CDT SAT JUN 16 2012 /626 PM EDT SAT JUN 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME WHICH MAY PRODUCE CLOUD TO GROUND LIGHTNING TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING HAIL TO THE SIZE OF GOLF BALLS WINDS GREATER THAN 60 MPH AREAS AFFECTED AND TIMING: EAST OF INTERSTATE 57 THIS AFTERNOON. THEN ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING. DISCUSSION: SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE INTO THE EVENING HOURS AS A MID LEVEL DISTURBANCE MOVES EAST ACROSS THE IOWA AND MISSOURI BORDER THIS AFTERNOON. CLUSTERS OF STORMS WILL INCREASE IN COVERAGE AS THEY CROSS THE MISSISSIPPI RIVER AND MOVE INTO A HIGHLY UNSTABLE AIRMASS. ALONG WITH STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING THAT CAN ACCOMPANY THESE STORMS...ANOTHER THREAT WILL BE TORRENTIAL RAINFALL. DESPITE BEING IN DROUGHT ACROSS THE AREA...RAIN MAY FALL AT A HIGH ENOUGH RATE THAT THE GROUND WILL NOT BE ABLE ABSORB IT QUICK ENOUGH...AND FLASH FLOODING MAY BE POSSIBLE. TO THESE STORMS WILL THEN MOVE EAST ACROSS THE AREA OVERNIGHT AND QUICKLY END FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY MAINLY SOUTH OF A VALPARAISO TO KANKAKEE TO PONTIAC LINE. THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY INTO FRIDAY. STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS MAY CREATE CRITICAL FIRE DANGER CONDITIONS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-172230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 526 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY...MAINLY DURING THE FIRST PART OF THE MORNING. THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY INTO FRIDAY. STRONG SOUTHWEST WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING MONDAY AND TUESDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE IN THE AFTERNOON HOURS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-172230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 526 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE SOUTHERN HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE THERE WILL BE CHANCES FOR THUNDERSTORMS OVER NORTHERN LAKE MICHIGAN MONDAY THROUGH WEDNESDAY NIGHT...AND MUCH OF THE LAKE THURSDAY AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
In the hours before
Local storm report, Jun 16, 8:27 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM FLASH FLOOD BOURBONNAIS 41.16N 87.88W
06/16/2012 KANKAKEE IL TRAINED SPOTTER
2-3 FEET OF WATER WITH ROAD CLOSURES. INTERSECTION OF
BETHEL DR AND INDEPENDENCE DR.
&&
ACSLocal storm report, Jun 16, 8:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
835 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY RAIN SSE BOURBONNAIS 41.16N 87.88W
06/16/2012 M3.15 INCH KANKAKEE IL COCORAHS
3.01 INCHES OF IN THE PAST 70 MINUTES
&&
ACSLocal storm report, Jun 16, 8:48 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
848 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG MOMENCE 41.16N 87.66W
06/16/2012 KANKAKEE IL TRAINED SPOTTER
4-6 INCH LIMBS AT MARKET ST AREA
0830 PM FLOOD MOMENCE 41.16N 87.66W
06/16/2012 KANKAKEE IL TRAINED SPOTTER
FLOODING AT APPROXIMATELY 2ND STREET AND MARKET ST.
&&
ACSLocal storm report, Jun 16, 9:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
905 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST ROLLING MEADOWS 42.08N 88.03W
06/16/2012 E50.00 MPH COOK IL TRAINED SPOTTER
CANOPIES LIFTED SEVERAL FEET OFF GROUND
0115 PM HEAVY RAIN 1 SW ARLINGTON HEIGHTS 42.08N 88.00W
06/16/2012 M0.75 INCH COOK IL COCORAHS
RAIN FELL IN THE PAST 15 MINUTES
0116 PM HAIL SCHAUMBURG 42.03N 88.08W
06/16/2012 E0.25 INCH COOK IL PUBLIC
0340 PM HAIL 1 N CROWN POINT 41.44N 87.35W
06/16/2012 M1.00 INCH LAKE IN COCORAHS
0344 PM HAIL CROWN POINT 41.42N 87.36W
06/16/2012 M1.75 INCH LAKE IN LAW ENFORCEMENT
MEASURED AT CROWN POINT POLICE DEPT
0345 PM HAIL 1 E CROWN POINT 41.42N 87.34W
06/16/2012 M1.00 INCH LAKE IN TRAINED SPOTTER
0345 PM HAIL MERRILLVILLE 41.47N 87.33W
06/16/2012 M1.00 INCH LAKE IN TRAINED SPOTTER
HAIL LASTED FROM 345-350 PM
0400 PM HAIL 4 WSW BOONE GROVE 41.33N 87.19W
06/16/2012 M0.25 INCH PORTER IN COCORAHS
0434 PM HAIL SCHNEIDER 41.19N 87.45W
06/16/2012 M0.75 INCH LAKE IN PUBLIC
LOCATION WAS 238TH AVE AND PARRISH AVE
0550 PM HAIL 3 SE KANKAKEE 41.08N 87.82W
06/16/2012 M0.50 INCH KANKAKEE IL COCORAHS
0552 PM HAIL 3 S KANKAKEE 41.07N 87.86W
06/16/2012 M0.25 INCH KANKAKEE IL TRAINED SPOTTER
OCCURRED AT KANKAKEE COUNTY FAIRGROUND
0555 PM TSTM WND GST PERU 41.34N 89.13W
06/16/2012 M47.00 MPH LA SALLE IL AWOS
0635 PM HEAVY RAIN 3 SE KANKAKEE 41.08N 87.82W
06/16/2012 M1.19 INCH KANKAKEE IL COCORAHS
RAIN FELL IN 50 MINUTES
0644 PM HAIL 3 S KANKAKEE 41.07N 87.86W
06/16/2012 M0.75 INCH KANKAKEE IL PUBLIC
AT KANKAKEE COUNTY FAIRGROUNDS
0644 PM HAIL COAL CITY 41.29N 88.28W
06/16/2012 M0.25 INCH GRUNDY IL AMATEUR RADIO
INTERSECTION OF BROADWAY AND THE RAILROAD TRACKS
0652 PM HAIL BRAIDWOOD 41.27N 88.22W
06/16/2012 E0.75 INCH WILL IL TRAINED SPOTTER
ROOF SHINGLES BLOWN OFF HOUSE AS WELL.
0712 PM HAIL 3 W KANKAKEE 41.12N 87.92W
06/16/2012 E0.50 INCH KANKAKEE IL TRAINED SPOTTER
ALSO BLEW LAWN FURNITURE
0714 PM HAIL 12 E GARDNER 41.19N 88.08W
06/16/2012 M0.88 INCH KANKAKEE IL TRAINED SPOTTER
11000W AND 5000N. ALSO WINDS 35-40 MPH.
0715 PM HAIL BOURBONNAIS 41.16N 87.88W
06/16/2012 M0.88 INCH KANKAKEE IL TRAINED SPOTTER
0719 PM HAIL SSE BOURBONNAIS 41.16N 87.88W
06/16/2012 M0.50 INCH KANKAKEE IL COCORAHS
0720 PM HAIL DYER 41.50N 87.51W
06/16/2012 E0.25 INCH LAKE IN TRAINED SPOTTER
0720 PM HAIL 1 NNE BOURBONNAIS 41.18N 87.87W
06/16/2012 M0.75 INCH KANKAKEE IL COCORAHS
EVENT LASTED 5 MINUTES
0720 PM TSTM WND DMG KANKAKEE 41.12N 87.86W
06/16/2012 KANKAKEE IL NWS EMPLOYEE
1 FOOT DIAMETER BRANCH DOWN AT RIVER RD. ALSO STREET
FLOODING
0745 PM TSTM WND DMG 7 SE WILMINGTON 41.23N 88.06W
06/16/2012 WILL IL EMERGENCY MNGR
BRANCHES ACROSS ROADS. STREET FLOODING.
0758 PM HAIL S PEOTONE 41.33N 87.80W
06/16/2012 M0.75 INCH WILL IL EMERGENCY MNGR
0810 PM TSTM WND DMG MOMENCE 41.16N 87.66W
06/16/2012 KANKAKEE IL TRAINED SPOTTER
4-6 INCH LIMBS AT MARKET ST AREA
0817 PM FLOOD MOMENCE 41.16N 87.66W
06/16/2012 KANKAKEE IL TRAINED SPOTTER
3-4 INCHES STANDING WATER. ROADS CLOSED. 3500N
0820 PM HEAVY RAIN SSE BOURBONNAIS 41.16N 87.88W
06/16/2012 M3.15 INCH KANKAKEE IL COCORAHS
3.01 INCHES OF IN THE PAST 70 MINUTES
0823 PM FLASH FLOOD BOURBONNAIS 41.16N 87.88W
06/16/2012 KANKAKEE IL TRAINED SPOTTER
2-3 FEET OF WATER WITH ROAD CLOSURES. INTERSECTION OF
BETHEL DR AND INDEPENDENCE DR.
0830 PM FLOOD MOMENCE 41.16N 87.66W
06/16/2012 KANKAKEE IL TRAINED SPOTTER
FLOODING AT APPROXIMATELY 2ND STREET AND MARKET ST.
&&
ACSLocal storm report, Jun 16, 9:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HEAVY RAIN BRADLEY 41.15N 87.86W
06/16/2012 M5.06 INCH KANKAKEE IL TRAINED SPOTTER
JUST EAST OF I-57
&&
ACSLocal storm report, Jun 16, 9:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
934 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN 1 NNE BOURBONNAIS 41.18N 87.87W
06/16/2012 M3.55 INCH KANKAKEE IL COCORAHS
STORM TOTAL SO FAR
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:14 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 61 min |
| Jun 16, 7:47 PM CDT | Flash Flood Warning | LOT | Kankakee | 6 hr |
| Jun 16, 8:20 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston, Will | 55 min |
| Jun 16, 8:40 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 54 min |
| Jun 16, 9:38 PM CDT | Areal Flood Advisory | LOT | Iroquois, Kankakee | 51 min |
| Jun 16, 10:59 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 76 min |
| Jun 17, 2:05 AM CDT | Areal Flood Warning | LOT | Iroquois, Kankakee | 6 hr |
| Jun 17, 3:50 AM CDT | Small Craft Advisory | LOT | 6 hr | |
| Jun 17, 7:59 AM CDT | Areal Flood Warning | LOT | Kankakee | 4 hr |
| Jun 17, 10:09 AM CDT | Gale Watch | LOT | 18 hr | |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 3 min |
Nearby
Flash Flood Warnings in Indiana, 2012Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.